Hopf Bifurcation in Gas Journal Bearings

[+] Author and Article Information
K. Czołczyński

Division of Control and Dynamics, Technical University of Łódź, Stefanowskiego 1/15, 90-924 Łódź, Poland

Appl. Mech. Rev 46(7), 392-398 (Jul 01, 1993) (7 pages) doi:10.1115/1.3120368 History: Online April 29, 2009


This paper reviews a numerical investigation of the problem of small self-excited vibrations in gas journal bearings. The method of analysis is based on the Hopf bifurcation theory, in which the approximate periodic solutions of nonlinear equations of motion are computed using the Fredholm alternative. This theory enables us to construct the bifurcating periodic solutions and to determine their stability. The equations of motion of the investigated gas journal bearing have been formulated after estimating the damping and stiffness coefficients of a gas film. For this purpose, a new method of identification has been proposed.

Copyright © 1993 by American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In